Volume 8, Issue 5, October 2020, Page: 247-256
Mathematical Epidemiology Model Analysis on the Dynamics of COVID-19 Pandemic
Abayneh Fentie Bezabih, Department of Mathematics, Wollega University, Nekemte, Ethiopia
Geremew Kenassa Edessa, Department of Mathematics, Wollega University, Nekemte, Ethiopia
Purnachandra Rao Koya, Department of Mathematics, Wollega University, Nekemte, Ethiopia
Received: Jun. 2, 2020;       Accepted: Jun. 28, 2020;       Published: Sep. 8, 2020
DOI: 10.11648/j.ajam.20200805.12      View  161      Downloads  150
In the present work, Susceptible-Exposed-Infected-Recovered-Susceptible (SEIRS) mathematical model for COVID-19 Pandemic is formulated and analyzed. The positivity, boundedness, and existence of the solutions of the model are proved. The Disease-free equilibrium point and endemic equilibrium points are identified. Local Stability of disease-free Equilibrium point is checked with the help of Next generation matrix. Global stability of endemic equilibrium point is proved using the Concept of Liapunove function. The basic reproduction number for Novel Corona virus pandemic is computed as R0 = (αβΛ) ⁄ [(δ + μ) (β + δ + μ) (γ + δ + μ)] which depend on six different parameters. It is observed that if basic reproduction number is less than one, then number of cases decrease over time and eventually the disease dies out, and if the basic reproduction number is equals to one, then number of cases are stable. On the other hand, if the basic reproduction number is greater than one, then the number of cases increase over time gets worth. Sensitivity analysis of the basic reproduction number is done with respect to each parameter. It is observed that only some parameters Λ, α, β have high impact on the basic reproduction number. Consequently, with real data on the parameter it is helpful to predict the disease persistence or decline in the present situation. Lastly, numerical simulations are given using DEDiscover software to illustrate analytical results.
COVID-19 Pandemic, Stability Analysis, Next Generation Matrix, Basic Reproduction Number, Simulation
To cite this article
Abayneh Fentie Bezabih, Geremew Kenassa Edessa, Purnachandra Rao Koya, Mathematical Epidemiology Model Analysis on the Dynamics of COVID-19 Pandemic, American Journal of Applied Mathematics. Vol. 8, No. 5, 2020, pp. 247-256. doi: 10.11648/j.ajam.20200805.12
Copyright © 2020 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Fang Y, Nie Y, Penny M (2020). Transmission dynamics of the COVID‐19 outbreak and effectiveness of government interventions: A data‐driven analysis. J Med Virol, 1–15. https://doi.org/10.1002/jmv.25750.
Yang C, Wang J (2020). A mathematical model for the novel corona virus epidemic in Wuhan, China. Mathematical biosciences and engineering 17 (3), 2708–2724.
Okhuese (2020) A, mathematical predictions for covid-19 as a global pandemic. Research Gate.
Bhola J, Revathi V, and Koul M. Corona Epidemic in Indian context: Predictive Mathematical Modeling, medRxiv preprint doi: https://doi.org/10.1101/2020.04.03.20047175.
Binti Hamzah FA, Lau C, Nazri H, Ligot DV, Lee G, Tan CL, (19 March 2020) Corona Tracker: World-wide COVID-19 Outbreak Data Analysis and Prediction. Bull World Health Organ. doi: http://dx.doi.org/10.2471/BLT.20.255695.
P. Zhou, X. L. Yang, X. G. Wang, B. Hu, L. Zhang, W. Zhang, (2020). Discovery of a novel corona virus associated with the recent pneumonia outbreak in humans and its potential bat origin, bioRxiv.
Abayneh Fentie Bezabih, Geremew Kenassa Edessa, Koya Purnachandra Rao (2020) Mathematical Eco-Epidemic Model on Prey-Predator System. IOSR Journal of Mathematics (IOSR-JM), 16 (1), pp. 22-34.
Alfred Hugo A, Estomih S. Massawe, and Oluwole Daniel Makinde (July 2012). An Eco-Epidemiological Mathematical Model with Treatment and Disease Infection in both Prey and Predator Population. Journal of Ecology and natural environment Vol. 4 (10), pp. 266-273,.
Tadele Tesfa Tegegne, Purnachandra Rao Koya, and Temesgen Tibebu Mekonnen (2016) Impact of Heterosexuality & Homosexuality on the transmission and dynamics of HIV/AIDS, IOSR Journal of Mathematics (IOSR-JM), Volume 12,Issue 6 Ver, PP 38-49.
P. van den Driessche and James Watmough (2002). Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission. Mathematical Biosciences 180 (2002), 29–48.
Selam Nigusie Mitku, Purnachandra Rao Koya (2017). Mathematical Modeling and Simulation Study for the Control and Transmission Dynamics of Measles. American Journal of Applied Mathematics. Vol. 5, No. 4, pp. 99-107. doi: 10.11648/j.ajam.20170504.
Sachin Kumar and Harsha Kharbanda, (29 sep 2017). Stability Analysis of Prey-Predator Model With Infection, Migration and Vaccination In Prey, arXiv: 1709.10319vl [math. DS]
Helena Sofia Rodrigues, M. Teresa T. Monteiro, and Delfim F. M. Torres, (2013). Sensitivity Analysis in a Dengue Epidemiological Model. Hindawi Publishing Corporation Conference Papers in Mathematics. Volume 2013, Article ID 721406, 7 pages.
Browse journals by subject